New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

huntersmom
Regular Member


Date Joined May 2009
Total Posts : 50
   Posted 8/12/2009 9:30 AM (GMT -7)   
I  was originally diagnosed with UC and switched to crohn's disease. I am currently taking 20 mg of prednisone and 4 lialda with 75mg of 6MP. I was reading about the cecal patch and that kinda sounds like me. I also would like to know if any of you think I should call the doctor since I am now experiencing muscle pain and what seems like bone pain. i also am experiencing alot of hair loss still have a sharp almost throbbing pain in my right side and sometimes everywhere. I am so confused and tired of this disease. Any suggestions would be more than appreciated. I posted this on UC forum as well and they suggested that i post here too!

MikeB
Veteran Member


Date Joined Mar 2006
Total Posts : 1169
   Posted 8/12/2009 10:15 AM (GMT -7)   
Hair loss is I think a side effect of 6mp. The most serious potential side effect is leukopenia, or white blood cell suppression. I assume you are having blood drawn regularly to check your white count -- they usually do it every few weeks early in the process and then step down to monthly and then quarterly thereafter. You don't say how long you have been on 6mp, but the side effects tend to show up fairly early. If you are not getting regular and freqient white counts I would definitely call th doc and get in for lab work promptly, as low white cell count can be a dangerous, through reversible, issue.

huntersmom
Regular Member


Date Joined May 2009
Total Posts : 50
   Posted 8/12/2009 11:10 AM (GMT -7)   
I have been on 6MP for a month. I am getting regular bloodwork, but my WBC are going up and they say that is from the prednisone, so I don't know what is supposed to be going on with my body. i would think it would be going down with pred going down even though if I go below 20mg my symptoms start to return and that the 6MP would be making it go down.

Sloth
Regular Member


Date Joined Sep 2004
Total Posts : 207
   Posted 8/12/2009 11:20 AM (GMT -7)   
In my experience, a lot of those side effects can come from prednisone.  I had some real joint/muscle pain on pred, and my hair falls out during/after the taper, though Imuran (related to 6mp) has thinned out my hair somewhat (I've been on Imuran for 4.5 years).  Given the abdominal pain you're having, talking to your doctor certainly couldn't hurt!
 
Feel better...
Diagnosed with Crohn's in April 2003 (first symptoms in 2001).
Current Medications: Imuran 125mg/day, Humira, Pred 2.5mg/day, Cortifoam, Phenergan as needed for nausea (have previously taken Asacol, Entocort, Flagyl, and Cipro)
Dietary Supplements: Flax seed oil, Folic Acid, B12, Culturelle


Homeboy
Veteran Member


Date Joined Dec 2005
Total Posts : 637
   Posted 8/12/2009 1:18 PM (GMT -7)   
Bone pain is proably from prednisone, that is where I would look.

Don't forget to take calcium tablets with Vitamin D, while on Prednisone, every day, it can help.
FaceBook; http://www.facebook.com
cadillac_rick@hotmail.com

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:19 PM (GMT -7)
There are a total of 2,735,039 posts in 301,269 threads.
View Active Threads


Who's Online
This forum has 151368 registered members. Please welcome our newest member, Martinese.
393 Guest(s), 12 Registered Member(s) are currently online.  Details
Bololidat, Wanda1225, Sarebear89, Girlie, yancync, LG13, DennisinNY, gfields, Ariel Smith, ChickenArise, HeyNoodles, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer